Alert archive / Texas / Freeze Warnings in 2012

Freeze Warning 1, NWS Midland/Odessa, TX

October 26, 20128 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this freeze warning at Oct 26, 2012, 3:40 AM CDT for 8 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Oct 27, 2012, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2012, 3:40 AM CDT (08:40 UTC)
In effect from
Oct 27, 2012, 4:00 AM CDT
Expired
Oct 27, 2012, 9:00 AM CDT
In force
5 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Gaines County, TX, Howard County, TX, Martin County, TX, Mitchell County, TX, Scurry County, TX

The radar

The Midland/Odessa radar (KMAF), 67 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1641 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WWUS74 KMAF 260840
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
340 AM CDT FRI OCT 26 2012

...FREEZE WARNING FOR MOST OF LEA COUNTY...AND GAINES AND DAWSON
COUNTIES SATURDAY MORNING...

.SURFACE HIGH PRESSURE...LIGHT WINDS AND DRY AIR IN WAKE OF
THURSDAYS COLD FRONT WILL FAVOR LOW TEMPERATURES FALLING INTO THE
UPPER 20S TO NEAR 30 AFTER 3 AM MDT/4 AM CDT.

NMZ029-033-TXZ045-046-261945-
/O.NEW.KMAF.FZ.W.0001.121027T0900Z-121027T1400Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-DAWSON-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...SEMINOLE...
LAMESA
340 AM CDT FRI OCT 26 2012 /240 AM MDT FRI OCT 26 2012/

...FREEZE WARNING IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT
/8 AM MDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ SATURDAY. 

* EVENT...KILLING FREEZE.

* TIMING...SATURDAY MORNING.

* TEMPERATURES...28 TO 30 FOR MORE THAN 3 HOURS.

* IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND 
  OTHER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. TAKE ACTION TO PREVENT SENSITIVE VEGETATION FROM
BEING KILLED.

&&

$$
6 follow-up statements
766 
WWUS74 KMAF 261052 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
552 AM CDT FRI OCT 26 2012

...HIGH WIND WARNING THIS MORNING FOR GUADALUPE PASS...

...FREEZE WARNING FOR MOST OF LEA COUNTY...AND GAINES AND DAWSON
COUNTIES SATURDAY MORNING...

.A SECONDARY SURGE OF COLDER AIR AND STRONGER WINDS HAVE MOVED THROUGH
THE GUADALUPE MOUNTAINS AND HAVE INCREASED EAST WINDS TO AROUND 40
MPH THROUGH THE PASS. THESE WINDS WILL PERSIST UNTIL MID MORNING.

SURFACE HIGH PRESSURE...LIGHT WINDS AND DRY AIR IN WAKE OF THE COLD
FRONT WILL FAVOR LOW TEMPERATURES FALLING INTO THE UPPER 20S TO NEAR
30 AFTER 3 AM MDT/4 AM CDT SATURDAY ACROSS PARTS OF LEA COUNTY
AND THE NORTHWEST PERMIAN BASIN.

TXZ258-261600-
/O.NEW.KMAF.HW.W.0031.121026T1100Z-121026T1600Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
452 AM MDT FRI OCT 26 2012

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM MDT THIS MORNING. 

* EVENT...HIGH WINDS THOUGH GUADALUPE PASS.

* TIMING...THROUGH 10 AM MDT.

* WINDS...EAST 35 TO 45 MPH WITH OCCASIONAL HIGHER GUSTS.

* IMPACTS...HIGH PROFILE VEHICLE TRAVELING THROUGH THE PASS SHOULD
  DELAY TRAVEL IF POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ029-033-TXZ045-046-261600-
/O.CON.KMAF.FZ.W.0001.121027T0900Z-121027T1400Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-DAWSON-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...SEMINOLE...
LAMESA
552 AM CDT FRI OCT 26 2012 /452 AM MDT FRI OCT 26 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ SATURDAY...

* EVENT...KILLING FREEZE.

* TIMING...SATURDAY MORNING.

* TEMPERATURES...28 TO 30 FOR MORE THAN 3 HOURS.

* IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND 
  OTHER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. TAKE ACTION TO PREVENT SENSITIVE VEGETATION FROM
BEING KILLED.

&&

$$
174 
WWUS74 KMAF 261600
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1100 AM CDT FRI OCT 26 2012

...HIGH WIND WARNING EXPIRES FOR GUADALUPE PASS...

...FREEZE WARNING FOR MOST OF LEA COUNTY...AND GAINES AND DAWSON
COUNTIES SATURDAY MORNING...

.A SECONDARY SURGE OF COLDER AIR AND STRONGER WINDS HAVE MOVED
THROUGH THE GUADALUPE MOUNTAINS AND HAVE INCREASED EAST WINDS TO
AROUND 40 MPH THROUGH THE PASS. THESE WINDS WILL PERSIST UNTIL
MID MORNING.

TXZ258-261700-
/O.EXP.KMAF.HW.W.0031.000000T0000Z-121026T1600Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
1000 AM MDT FRI OCT 26 2012

...HIGH WIND WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING...

NORTHEASTERLY WINDS THROUGH GUADALUPE PASS HAVE DECREASED A BIT
THIS MORNING...AND THE HIGH WIND WARNING IS ALLOWED TO EXPIRE.
GUSTY WINDS CAN BE EXPECTED THROUGH THE AFTERNOON...HOWEVER...AND
MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...ARE
URGED TO EXERCISE CAUTION IF TRAVELING ON U.S. 62/180 THROUGH
GUADALUPE PASS.

$$

NMZ029-033-TXZ045-046-270000-
/O.CON.KMAF.FZ.W.0001.121027T0900Z-121027T1400Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-DAWSON-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...SEMINOLE...
LAMESA
1100 AM CDT FRI OCT 26 2012 /1000 AM MDT FRI OCT 26 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ SATURDAY...

* EVENT...KILLING FREEZE.

* TIMING...SATURDAY MORNING.

* TEMPERATURES...28 TO 30 FOR MORE THAN 3 HOURS.

* IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND 
  OTHER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. TAKE ACTION TO PREVENT SENSITIVE VEGETATION FROM
BEING KILLED.

&&

$$
677 
WWUS74 KMAF 261603 CCA
NPWMAF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1102 AM CDT FRI OCT 26 2012

...HIGH WIND WARNING EXPIRES FOR GUADALUPE PASS...

...FREEZE WARNING FOR MOST OF LEA COUNTY...AND GAINES AND DAWSON
COUNTIES SATURDAY MORNING...

.LIGHT WINDS AND COLD TEMPERATURES OVERNIGHT ARE FORECAST FOR THE
NORTHERN PERMIAN BASIN.

TXZ258-261715-
/O.EXP.KMAF.HW.W.0031.000000T0000Z-121026T1600Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
1002 AM MDT FRI OCT 26 2012

...HIGH WIND WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING...

NORTHEASTERLY WINDS THROUGH GUADALUPE PASS HAVE DECREASED A BIT
THIS MORNING...AND THE HIGH WIND WARNING IS ALLOWED TO EXPIRE.
GUSTY WINDS CAN BE EXPECTED THROUGH THE AFTERNOON...HOWEVER...AND
MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...ARE
URGED TO EXERCISE CAUTION IF TRAVELING ON U.S. 62/180 THROUGH
GUADALUPE PASS.

$$

NMZ029-033-TXZ045-046-270015-
/O.CON.KMAF.FZ.W.0001.121027T0900Z-121027T1400Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-DAWSON-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...SEMINOLE...
LAMESA
1102 AM CDT FRI OCT 26 2012 /1002 AM MDT FRI OCT 26 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ SATURDAY...

* EVENT...KILLING FREEZE.

* TIMING...SATURDAY MORNING.

* TEMPERATURES...28 TO 30 FOR MORE THAN 3 HOURS.

* IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND 
  OTHER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. TAKE ACTION TO PREVENT SENSITIVE VEGETATION FROM
BEING KILLED.

&&

$$
420 
WWUS74 KMAF 261937
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
237 PM CDT FRI OCT 26 2012

...HIGH WIND WARNING EXPIRES FOR GUADALUPE PASS...

...FREEZE WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS...SOUTHEAST
NEW MEXICO PLAINS...WESTERN LOW ROLLING PLAINS...AND THE DAVIS AND
APACHE MOUNTAINS SATURDAY MORNING...

.LIGHT WINDS AND COLD TEMPERATURES OVERNIGHT ARE FORECAST FOR THE
NORTHERN PERMIAN BASIN.

NMZ027-028-034-TXZ047-048-050>053-074-258-271400-
/O.EXA.KMAF.FZ.W.0001.121027T0900Z-121027T1400Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
SOUTHERN LEA COUNTY-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...EUNICE...JAL...GAIL...SNYDER...ANDREWS...
STANTON...BIG SPRING...COLORADO CITY...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
237 PM CDT FRI OCT 26 2012 /137 PM MDT FRI OCT 26 2012/

...FREEZE WARNING IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT
/8 AM MDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ SATURDAY. 

* EVENT...KILLING FREEZE.

* TIMING... 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY.

* TEMPERATURES...28 TO 30 FOR MORE THAN 3 HOURS.

* IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND 
  OTHER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR 
HIGHLY LIKELY. TAKE ACTION TO PREVENT SENSITIVE VEGETATION FROM
BEING KILLED.

&&

$$

NMZ029-033-TXZ045-046-271400-
/O.CON.KMAF.FZ.W.0001.121027T0900Z-121027T1400Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-DAWSON-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...SEMINOLE...
LAMESA
237 PM CDT FRI OCT 26 2012 /137 PM MDT FRI OCT 26 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ SATURDAY...

* EVENT...KILLING FREEZE.

* TIMING...4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY.

* TEMPERATURES...27 TO 30 FOR MORE THAN 3 HOURS.

* IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND 
  OTHER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. TAKE ACTION TO PREVENT SENSITIVE VEGETATION FROM
BEING KILLED.

&&

$$

44
697 
WWUS74 KMAF 270158
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
858 PM CDT FRI OCT 26 2012

...FREEZE WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS...
SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN AND WESTERN
LOW ROLLING PLAINS SATURDAY MORNING...

.LIGHT WINDS...DRY AIR AND CLEAR SKIES WILL PROVIDE EXCELLENT
RADIATIONAL COOLING CONDITIONS OVER THE GUADALUPE MOUNTAINS...
SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN AND WESTERN
LOW ROLLING PLAINS.  THEREFORE...TEMPERATURES WILL DROP INTO THE
MID 20S TO NEAR 30 AND RESULT IN THE FIRST HARD FREEZE THIS FALL. 
CLOUD COVER WILL REMAIN INTACT FURTHER SOUTH AND PREVENT
TEMPERATURES FROM FALLING TO NEAR FREEZING IN THE DAVIS AND APACHE
MOUNTAINS.  

TXZ074-270300-
/O.CAN.KMAF.FZ.W.0001.121027T0900Z-121027T1400Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
858 PM CDT FRI OCT 26 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
FREEZE WARNING. 

CLOUD COVER WILL REMAIN ENTRENCHED OVER THE DAVIS AND APACHE
MOUNTAINS...AND SURROUNDING LOCATIONS. THIS WILL PREVENT
TEMPERATURES FROM DROPPING TO FREEZING OR BELOW SO THE FREEZE
WARNING HAS BEEN CANCELLED.

$$

NMZ027>029-033-034-TXZ045>048-050>053-258-271400-
/O.CON.KMAF.FZ.W.0001.121027T0900Z-121027T1400Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
858 PM CDT FRI OCT 26 2012 /758 PM MDT FRI OCT 26 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ SATURDAY...

* EVENT...KILLING FREEZE.

* TIMING... 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY.

* TEMPERATURES...26 TO 30 FOR MORE THAN 3 HOURS.

* IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND 
  OTHER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  TAKE ACTION TO PREVENT SENSITIVE VEGETATION FROM
BEING KILLED.

&&

$$
829 
WWUS74 KMAF 270930
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
430 AM CDT SAT OCT 27 2012

...FREEZE WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS...
SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN AND WESTERN
LOW ROLLING PLAINS SATURDAY MORNING...

.LIGHT WINDS...DRY AIR AND CLEAR SKIES WILL PROVIDE EXCELLENT
RADIATIONAL COOLING CONDITIONS OVER THE GUADALUPE MOUNTAINS...
SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN AND WESTERN
LOW ROLLING PLAINS.  THEREFORE...TEMPERATURES WILL DROP INTO THE
MID 20S TO NEAR 30 AND RESULT IN THE FIRST HARD FREEZE THIS FALL.
CLOUD COVER WILL REMAIN INTACT FURTHER SOUTH AND PREVENT
TEMPERATURES FROM FALLING TO NEAR FREEZING SOUTH OF THE I-20
CORRIDOR.

NMZ034-TXZ050>052-271030-
/O.CAN.KMAF.FZ.W.0001.000000T0000Z-121027T1400Z/
SOUTHERN LEA COUNTY-ANDREWS-MARTIN-HOWARD-
INCLUDING THE CITIES OF...EUNICE...JAL...ANDREWS...STANTON...
BIG SPRING
430 AM CDT SAT OCT 27 2012 /330 AM MDT SAT OCT 27 2012/

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
FREEZE WARNING. 

AN EXTENSIVE MID LEVEL CLOUD DECK HAS PERSISTED ACROSS THIS AREA
ALL NIGHT KEEPING TEMPERATURES IN THE UPPER 30S TO NEAR 40
DEGREES. THEREFORE, A FREEZE IS NO LONGER EXPECTED.

$$

NMZ027>029-033-TXZ045>048-053-258-271400-
/O.CON.KMAF.FZ.W.0001.000000T0000Z-121027T1400Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-DAWSON-BORDEN-
SCURRY-MITCHELL-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...SEMINOLE...
LAMESA...GAIL...SNYDER...COLORADO CITY...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
430 AM CDT SAT OCT 27 2012 /330 AM MDT SAT OCT 27 2012/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* EVENT...KILLING FREEZE.

* TIMING... 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY.

* TEMPERATURES...25 TO 30 FOR MORE THAN 3 HOURS.

* IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND 
  OTHER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  TAKE ACTION TO PREVENT SENSITIVE VEGETATION FROM
BEING KILLED.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Oct 26, 3:30 AM CDT, 10 minutes earlier.

Area forecast discussion, Oct 26, 3:30 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
330 AM CDT FRI OCT 26 2012

.DISCUSSION...
SFC RIDGE BUILDING INTO SE NM/W TX ATTM WITH KMAF VWP INDICATING
COLD AIR IS ABOUT ABOUT 4-5KFT DEEP. THERE HAS BEEN A SECONDARY
SURGE OF COOLER AIR/STRONGER LOW LEVEL WINDS AS SEEN IN KMAF VWP
WINDS AND AT MTRGDP. 11-3.9 LOW CLOUD/FOG ENHANCEMENT SHOWS THAT
LOW CLOUDS HAVE DEVELOPED IN LOWEST REACHES OF LOWER TRANS PECOS
AND ON ERN FRINGES OF THE PB. BASED ON VWP WINDS THE SET-UP FOR
LOW CLOUDS THIS FAR N(MAF) DOESN/T LOOK AS GOOD AS EARLIER THOUGHT
ESPECIALLY N OF I-20. UPGLIDE ALONG I300K IN THE FAR S PB AND
LOWER TRANS PECOS IS MORE SUPPORTIVE OF LOW CLOUDS. 85H TEMPS
AROUND 3-6C ACRS PB WILL YIELD HIGHS TEMPS IN U40S-L50S...ESPECIALLY
WITH SOME AFTERNOON SUNSHINE. LOW CLOUDS ALONG THE RIO GRANDE THRU
MOST OF THE DAY SO HIGHS THERE ONLY 65-70 TODAY. STILL VERY LIGHT
PRECIP AT BEST TODAY ACRS LOWER TRANS PECOS WHERE BETTER LIFT IS
FOUND AND ON MTN SLOPES...WILL TREND DOWN POPS A LITTLE MORE AND
INCLUDE AREA OF -DZ ALONG E SLOPES FROM DAVIS MTNS SEWD. GREATER
CONCERN IS THE POTENTIAL FOR 1ST HARD FREEZE ACRS LEA COUNTY AND
NW-N PB SAT AM. ALTHOUGH CENTER OF SFC ANTICYCLONE WILL BE JUST NE
OF THE CWFA THE RIDGE AXIS WILL NOSE INTO SE NM/NW PB AND SFC DWPNTS
WITHIN THE RIDGE WILL BE IN THE UPPER TEENS/L20S AND SFC WINDS
WILL BE LIGHT SE. AS DISCUSSED ABOVE CLOUDS WILL BE WELL TO THE S
AND THUS RADIATIONAL CONDITIONS WILL BE GOOD. 00Z GUIDANCE MOS AND
NAM12 SFC TEMPS ARE SUPPORTIVE OF A HARD FREEZE IN LEA COUNTY AND
NW PB. DATA IS NOT IN AS GOOD OF AGREEMENT AS FAR S AS MAF AND E
TO SNYDER/C. CITY AREA. WILL OPT TO ISSUE NPW FREEZE WARNING FOR
N LEA COUNTY AND NW PB FOR SAT AM. NOTING A LIGHT FREEZE WILL
STILL BE POSSIBLE AS FAR S AS MAF AND WILL USE SPS FOR LIGHT
FREEZE AREAS. SAT PM THERE WILL STILL BE SOME CLOUDS LINGERING IN
THE TRANS PECOS BUT GENERAL IDEA IS THAT 85H TEMPS WILL BE ABOUT
2C WARMER THAN FRI AND HIGHS WILL MOSTLY BE IN THE 50S...WARMER
RIO GRANDE. THIS WILL BE THE GENERAL IDEA INTO THE REMAINDER OF
THE WORK WEEK...A GRADUAL WARMING TREND. BY THURSDAY 85H TEMPS WILL
BE WELL INTO THE UPPER TEENS TO NEAR 20C AND THUS HIGHS IN THE
80S.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 51  32  58  37  /  10   0   0  10
BIG SPRING TX              50  32  59  38  /  10   0   0  10
CARLSBAD NM                53  33  60  37  /  10   0   0   0
DRYDEN TX                  55  44  63  45  /  20  10   0  10
FORT STOCKTON TX           49  42  60  42  /  10  10   0   0
GUADALUPE PASS TX          48  32  55  39  /  10   0   0   0
HOBBS NM                   51  30  57  34  /  10   0   0   0
MARFA TX                   55  33  58  32  /  10  10  10   0
MIDLAND INTL AIRPORT TX    49  32  59  37  /  10   0   0  10
ODESSA TX                  49  33  59  38  /  10   0   0  10
WINK TX                    52  36  60  39  /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WARNING FROM 3 AM TO 8 AM MDT SATURDAY FOR THE FOLLOWING
     ZONES... CENTRAL LEA COUNTY...NORTHERN LEA COUNTY.

TX...FREEZE WARNING FROM 4 AM TO 9 AM CDT SATURDAY FOR THE FOLLOWING
     ZONES... DAWSON...GAINES.

&&
Hazardous weather outlook, Oct 25, 3:26 PM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
326 PM CDT THU OCT 25 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-262030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
326 PM CDT THU OCT 25 2012 /226 PM MDT THU OCT 25 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A LIGHT FREEZE WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS...
SOUTHEAST NEW MEXICO...THE WESTERN LOW ROLLING PLAINS...VAN HORN
AND HIGHWAY 54 CORRIDOR...AND THE MARFA PLATEAU SATURDAY MORNING
AS SKIES CLEAR AND WINDS BECOME LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 5:52 AM CDTHigh Wind WarningMAF5 hr

Nearby

Freeze Warnings in Texas, 2012Freeze Warnings in New Mexico, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.